Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 118, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 10, 2019, 10:24 AM CDT for Newton County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2019, 10:24 AM CDT (15:24 UTC)
- Expired
- Oct 10, 2019, 4:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Newton County, MO
The radar
The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 439 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 6:30 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Oct 10, 6:30 AM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Springfield MO 630 AM CDT Thu Oct 10 2019 .SHORT TERM...(Today and tonight) Issued at 300 AM CDT Thu Oct 10 2019 Looks like a potentially busy day today with severe thunderstorms possible. In the near term, elevated convection with some (mostly) small hail potential. Strong low level flow will increase moisture into the area with time while mid level lapse rates support 1000+ j/kg mucape rooted fairly high around 750-800mb. Instability may support some hail as it initially advects or develops over the area prior to sunrise. Elevated scattered convection will shift east into the rest of the area this morning. Meanwhile, convection is expected to develop a strong cold front as it moves into eastern KS/northeast OK late this morning, then moves through our county warning area area from 21z/4pm today to around 12z/7am Friday. The best chances for severe storms will be in the afternoon and evening (prior to midnight) with moderate instability and vertical shear profiles able to support all modes of severe weather (wind/hail/tornadoes). Discrete convection ahead of the front will be possible (in part left over from morning elevated convection that eventually become surfaced based in the afternoon), and then convection more tied to the actual cold front that will develop and expand with afternoon instability over our western counties. SPC expansion east with storm risk looks good. After midnight, weakening instability will limit severe storm chances as the front moves through our eastern counties. Overall general rainfall of one to two inches is expected and will have to watch for higher amounts, but overall widespread higher impact flooding potential doesn't look to justify a watch attm. .LONG TERM...(Friday through Wednesday) Issued at 300 AM CDT Thu Oct 10 2019 Friday-Saturday: Rain should push east of the area Friday with well below normal temperatures. Diminishing winds, a clear sky, and temperatures expected to fall into the low-mid 30s by daybreak Saturday will likely lead to some degree of frost potential. Sunday-Monday: A large closed upper low centered over the Great Lakes will shift slowly east with modest height rises over Central Plains into MO with quiet/dry weather and moderating temperatures. Monday night-Wednesday: Another frontal passage will bring chances for some light rain/rain showers at some point late Monday night into early Tuesday. Another sfc high will build into the area for Wednesday. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 623 AM CDT Thu Oct 10 2019 KSGF/KJLN/KBBG tafs: Periods of showers and thunderstorms will occur ahead of a strong cold front that will move through the region late in the taf period. Heavier showers will be more numerous later in the period with mvfr/ifr conditions possible. Ceilings will lower behind the front with mvfr/ifr ceilings more common in the colder air. South to southeast winds will be gusty with 30 kt gusts possible outside of thunderstorms. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...DSA LONG TERM...DSA AVIATION...DSA
Hazardous weather outlook, Oct 10, 4:34 AM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 434 AM CDT Thu Oct 10 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110945- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 434 AM CDT Thu Oct 10 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Scattered thunderstorms this morning will be capable of small hail. Isolated stronger storms may produce up to one inch hail and gusty winds. Additional strong or severe thunderstorms are expected this afternoon and evening along and ahead of a cold front. The overall best chances for stronger storms will be from noon to midnight. Large hail, damaging winds, and a limited risk for tornadoes will be possible. A brief period of heavy rainfall rates with thunderstorms will lead to a limited flash flood risk. Outside of thunderstorms, some areas could see general wind gusts of 30 to 35 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Areas of frost will be possible Friday night and early Saturday morning with low temperatures in the low to mid 30s. Low lying sheltered areas of the Ozarks will have the greatest risk for frost. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Special weather statement, Oct 10, 5:04 AM CDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Springfield MO
504 AM CDT Thu Oct 10 2019
KSZ097-101-101045-
Cherokee KS-Crawford KS-
504 AM CDT Thu Oct 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE AND
SOUTHEASTERN CRAWFORD COUNTIES UNTIL 545 AM CDT...
At 504 AM CDT, Doppler radar was tracking a strong thunderstorm near
Oswego, moving northeast at 40 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Pittsburg... Frontenac...
Arma... Cherokee...
Weir... Sherman...
Mulberry... Scammon...
Chicopee... Mccune...
Franklin... West Mineral...
Roseland... Burgess...
Beulah... Croweburg...
Yale... Carona...
Hallowell... Sherwin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3733 9507 3761 9462 3750 9461 3749 9462
3728 9462 3714 9507
TIME...MOT...LOC 1004Z 239DEG 35KT 3722 9504
WiseSpecial weather statement, Oct 10, 6:00 AM CDT, 4 hours 24 minutes before
Special Weather Statement National Weather Service Springfield MO 600 AM CDT Thu Oct 10 2019 MOZ066-077-101145- Vernon MO-Barton MO- 600 AM CDT Thu Oct 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR BARTON AND SOUTHERN VERNON COUNTIES UNTIL 645 AM CDT... At 559 AM CDT, Doppler radar was tracking a strong thunderstorm near Mindenmines, or 10 miles northeast of Pittsburg, moving northeast at 40 mph. Penny size hail will be possible with this storm. Locations impacted include... Prairie State Park... Nevada... Lamar... Liberal... Sheldon... Mulberry... Mindenmines... Montevallo... Arcadia... Bronaugh... Lamar Heights... Milo... Irwin... Burgess... Milford... Oakton... Iantha... Oskaloosa... Verdella... Hannon... This includes Interstate 49 between mile markers 65 and 88. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3765 9462 3794 9407 3751 9408 3740 9462 TIME...MOT...LOC 1059Z 237DEG 33KT 3752 9456 Wise
Special weather statement, Oct 10, 9:17 AM CDT, 1 hour 7 minutes before
Special Weather Statement National Weather Service Springfield MO 917 AM CDT Thu Oct 10 2019 MOZ088-093-101-101500- Jasper MO-Newton MO-McDonald MO- 917 AM CDT Thu Oct 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...NORTHWESTERN MCDONALD AND SOUTHEASTERN JASPER COUNTIES UNTIL 1000 AM CDT... At 917 AM CDT, Doppler radar was tracking a strong thunderstorm near Seneca, or 11 miles east of Miami, moving northeast at 60 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Southeastern Joplin... Carthage... Neosho... Seneca... Granby... Duquesne... Sarcoxie... Duenweg... Diamond... Loma Linda... Leawood... Silver Creek... Shoal Creek Drive... Saginaw... Fidelity... Newtonia... Redings Mill... Wentworth... Avilla... Grand Falls Plaza... This includes the following highways... Interstate 44 between mile markers 2 and 32. Interstate 49 between mile markers 14 and 40. LAT...LON 3699 9462 3729 9406 3693 9406 3665 9461 TIME...MOT...LOC 1417Z 231DEG 53KT 3683 9467 Burchfield
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 6:00 AM CDT | Special Weather Statement | SGF | Barton | 45 min |
| Oct 10, 9:17 AM CDT | Special Weather Statement | SGF | Newton | 43 min |
| Oct 10, 9:30 AM CDT | Flash Flood Watch | SGF | Barry, Christian, Dade, Greene, Jasper, Lawrence and 5 more | 15 hr |
| Oct 10, 9:38 AM CDT | River Flood Watch | SGF | Cedar | 11 hr |
| Oct 10, 9:51 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Jasper, Lawrence | 24 min |
| Oct 10, 9:54 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 51 min |
| Oct 10, 10:47 AM CDT | Special Weather Statement | SGF | Newton | 43 min |
| Oct 10, 4:55 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 50 min |
| Oct 10, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 30 min |
| Oct 10, 5:45 PM CDT | Special Weather Statement | SGF | St. Clair | 45 min |
| Oct 10, 6:17 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 43 min |
| Oct 10, 5:04 AM CDT | Special Weather Statement | SGF | Crawford | 41 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.